Hail, Tompkins
- When
- May 27, 4:40 PM EST
- Where
- Tompkins County, Cayuga Hgts
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.467, -76.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 27, 1:59 PM EST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 259 PM EDT FRI MAY 27 2005 .SHORT TERM (TODAY - SATURDAY)... COLD FRONT SLIDING THROUGH REGION THIS EVENING. THUNDERSTORMS BREAKING OUT AHEAD OF FRONT ARE FORMING IN AN ATMOSPHERE WITH A RATHER LOW FREEZING LEVEL (7500 FEET). HENCE POTENTIAL FOR HAIL FORMATION IS MUCH HIGHER THAN NORMAL. THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE UNTIL AROUND SUNSET WHEN ATMOSPHERE STABILIZES. SFC TROF APPROACHES FROM WEST ON SATURDAY AS UPPER LOW SETTLES OVERHEAD ONCE MORE. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH AFTERNOON HEATING. GIVEN OMEGA LIFT OVERNIGHT COULD NOT REMOVE POPS ENTIRELY...SO WENT CHC POP ALL AREAS FOR ISOLATED SHOWERS. ON SUNDAY THE UPPER LOW IS FIRMLY IN PLACE. GIVEN COLD POOL ALOFT IT SEEMS MOS TEMP PROGS ARE TOO OPTIMISTIC. FORECASTED BELOW GUIDANCE AS ANY DIURNAL HEATING WILL HAVE TO CONTEND WITH CU/SCU FORMATION AND POSSIBLY ADDITIONAL SHOWER ACTIVITY. DJP && .LONG TERM (SUN NIGHT - FRIDAY)... CONFIDENCE DURING THE EXTENDED PERIOD REMAINS LOW DUE TO INCONSISTENCIES AMONG MODELS AND SUBSEQUENT RUNS. MEAN TROF WILL REMAIN OVER THE NORTHEAST THROUGH THE EARLY PART OF NEXT WEEK, FOLLOWED BY A BUILDING RIDGE. WILL CONTINUE WITH DIURNALLY INDUCED SHOWERS SUNDAY EVENING AND MONDAY AFTERNOON. WILL INCLUDE CHC POPS ON TUE AS GFS IS INDICATING A SFC LOW WILL MOVE FROM THE MID ATLANTIC REGION INTO THE NORTHEAST. BOTH THE CANADIAN AND ECMWF ARE MUCH WEAKER WITH THIS FEATURE AND INDICATE NO PHASING WITH WEAK IMPULSE EXITING OFF THE MID ATLANTIC COAST. REMAINDER OF EXTENDED LOOKS DRY FOR NOW WITH UPPER LEVEL RIDGING AND SFC HIGH PRESSURE IN VCNTY. STAYED CLOSE TO HPC GUIDANCE, EXCEPT LOWERED POPS ON TUE INTO CHC CATEGORY. RRM && .AVIATION (27/18Z - 28/18Z)... SCT/BKN CONDITIONS WILL PERSIST INTO THE EARLY EVENING HOURS WITH CIGS AROUND 5K FT. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH LATE AFTERNOON WITH BRIEF MVFR CONDITIONS POSSIBLE IN ANY TSRA. TSRA ARE MOST LIKELY AT (ELM/ITH/BGM/AVP). BY EARLY EVENING SKIES WILL BECOME SCATTERED AT 5-7K FT AND CONTINUE UNTIL END OF FORECAST PERIOD. RRM && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...SEVERE TSTORM WATCH UNTIL 9 PM NYC007-015-017-023-025-077- 097-099-101-105-107-109-123 .PA...SEVERE TSTORM WATCH UNTIL 9 PM...ALL COUNTIES
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT FRI MAY 27 2005 NYZ005-009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040- 043-044-047-048-072-280800- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN CAYUGA NY- NORTHERN ONEIDA NY-NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA- SCHUYLER NY-SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY- SOUTHERN WAYNE PA-STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY- TOMPKINS NY-WYOMING PA-YATES NY- 230 PM EDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL WITH DIAMETERS OF UP TO 1 INCH... AND ISOLATED WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND EARLY EVENING. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. MSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 352 PM EDT FRI MAY 27 2005 NYZ022-272015- STEUBEN NY- 352 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL JUST NORTHWEST OF CORNING...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... MEADS CREEK AND BRADFORD AT 400 PM. HORNBY AT 405 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 358 PM EDT FRI MAY 27 2005 PAZ044-048-072-272100- LACKAWANNA PA-PIKE PA-WAYNE PA- 358 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL NEAR CARBONDALE...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... LAKE ARIEL AT 405 PM. ARLINGTON AND HEADLEY AT 410 PM. LAKEVILLE AT 415 PM. PAUPACK AT 420 PM. KIMBLES AND HAWLEY AT 425 PM. ROWLAND AND WESTCOLANG PARK AT 435 PM. THIS THUNDERSTORM WILL PASS OVER THE NORTHERN HALF OF LAKE WALLENPAUPACK BY 420 PM. BOATERS ARE URGED TO RETURN TO SHORE IMMEDIATELY. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 411 PM EDT FRI MAY 27 2005 NYZ016-272100- SENECA NY- 411 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING INTO THE AREA... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR CANANDAIGUA...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... BORDER CITY AT 420 PM. PACKWOOD CORNERS AT 425 PM. ROSE HILL AND WATERLOO AT 430 PM. MAC DOUGALL AND KENDAIA AT 435 PM. ROMULUS AND FAYETTE AT 445 PM. EAST VARICK AND HAYTS CORNERS AT 450 PM. THIS THUNDERSTORM WILL PASS OVER THE NORTHERN HALF OF SENECA LAKE BETWEEN 425 PM AND 435 PM. BOATERS ARE URGED TO RETURN TO SHORE IMMEDIATELY. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 419 PM EDT FRI MAY 27 2005 PAZ043-044-047-272045- LACKAWANNA PA-LUZERNE PA-WYOMING PA- 419 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR TUNKHANNOCK...OR ABOUT 3 MILES SOUTH OF STULL...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... BEAUMONT AND VERNON AT 425 PM. ORANGE AND CENTER MORELAND AT 430 PM. RANSOM AND HARDING AT 435 PM. OLD FORGE AND DURYEA AT 440 PM. WEST SCRANTON AND TAYLOR AT 445 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 427 PM EDT FRI MAY 27 2005 NYZ016-017-272130- CAYUGA NY-SENECA NY- 427 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH GUSTY WINDS AND DANGEROUS LIGHTNING MOVING INTO THE AREA... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR WATERLOO...OR ABOUT 3 MILES WEST OF ROSE HILL...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... MAC DOUGALL AT 440 PM. FAYETTE AND ROMULUS AT 445 PM. EAST VARICK AND CANOGA AT 450 PM. UNION SPRINGS AT 455 PM. AURORA AT 500 PM. THIS THUNDERSTORM WILL PASS OVER CENTRAL CAYUGA LAKE BETWEEN 450 PM AND 500 PM. BOATERS ARE URGED TO RETURN TO SHORE IMMEDIATELY. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. PADAVONA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
510 PM EDT FRI MAY 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL HANCOCK 41.95N 75.28W
05/27/2005 0.25 INCH DELAWARE NY TRAINED SPOTTER
0435 PM HAIL DELHI 42.28N 74.91W
05/27/2005 0.25 INCH DELAWARE NY TRAINED SPOTTER
0445 PM HAIL READING CENTER 42.43N 76.93W
05/27/2005 0.75 INCH SCHUYLER NY LAW ENFORCEMENT
&&
MSEThe Binghamton radar (KBGM), 51 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448994.